MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 42MM- FOR IM NAILS; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 42MM- FOR IM NAILS; SCREW,FIXATION,BONE
Model Number 458.942
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Initial reporter is synthes sales representative.(b)(4).Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a patient underwent a revision procedure due to a nonunion of a pertrochanteric fracture and a fractured long titanium trochanteric fixation nail (tfn) through the helical blade hole due to the nonunion.Broken implants were removed without event and the patient¿s fracture was treated with a 6 hole dhs plate 140 degree.Vivigen formable-15cc and norian drillable-5cc were used in the revision.It is unknown if there was a surgical delay.The patient developed an infection after initial surgery and required many ¿washouts¿ prior to the nonunion and nail failure.Patient's activity level was reported as ambulatory.Patient and surgery outcome were not reported.This report is for one (1) ti locking screw.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW 42MM- FOR IM NAILS
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8437390
Report Number2939274-2019-57056
Device Sequence Number13901990
Product Code HWC
UDI-Device Identifier10886982230874
UDI-Public(01)10886982230874
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number458.942
Device Catalogue Number458.942
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight181